Get Your Dog Care Questions Answered by Experts ASAP
Let me see if I can help you, but I need a little more info first.
What medications were you using?
How was he diagnosed with glaucoma?
What were his eye pressures when you started?
What are the eye pressures now?
It sounds like the glaucoma is being effectively treated, so it seems less likely that the irritation is due to the glaucoma itself. Pilocarpine can cause irritation to the eyes especially at higher concentration. You are using a low concentration, but it may be that your dog is particularly sensitive to it. I would suggest calling your vet and letting them know what's going on. There are many effective drugs for treating glaucoma out there and I suspect that your dog might do better as far as irritation with one of them.
The second possibility is that this is actually glaucoma secondary to an inflammatory problem within the eyes. This can be caused by a number of diseases and each needs specific medicaiton to treat the underlying problem. As Pilocarpine often only works on primary glaucoma, I think that this is probably unlikely.
There are dozens of medications out there for treating glaucoma, so I'll just give you a few. My favorite is timolol (Timoptic), this is frequently used in combination with methazolamide and is usually readily available from a human pharmacy. If you wanted to stop both medications, you could start with topical dorzolamide (Trusopt) or a combinaiton of dorzolamide and timolol (Cosopt), however these are pretty heavy hitters and your dog may not need them. If you wanted to stay with a drug very similar to pilocarpine you could go to lanaprost (Xalatan) unfortunately, this one tends to be very expensive.